Wisconsin, 2022

Flash Flood and Flooding in Wisconsin, July 23 to 24, 2022

July 23 to 24, 2022 · NWS MKX · 68 events in 18 counties and zones

Several rounds of severe thunderstorms tracked along a warm front over southern WI from the afternoon of July 23rd into the early morning hours of July 24th. Numerous reports of wind damage were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$217,000
Crop damage
$1,000
Events
68

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Several rounds of severe thunderstorms tracked along a warm front over southern WI from the afternoon of July 23rd into the early morning hours of July 24th. Numerous reports of wind damage were received. Destructive, large hail and flash flooding also occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 23, 1:54 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 23, 1:54 PM CST, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
254 PM CDT Sat Jul 23 2022

.SHORT TERM...
(Issued 254 PM CDT Sat Jul 23 2022)

Tonight and Sunday:

All of the focus is on how the severe event unfolds this afternoon
and evening. Things are still looking on track and we're expecting
to get put into a watch in the next hour or so. Here are the
latest thoughts.

Latest mesoanalysis shows a multicell cluster of storms in
southeast MN/north central IA which have formed along the nose of
a 6000 J/kg SBCAPE axis that arcs from that area down into
northwest IL. These storms have at times had some rotation with
them, but things haven't organized quite yet into well developed
system. The expectation is that these storms are the focus for
what will develop into a line and then roll through southern
Wisconsin late this afternoon on into tonight.

The 23.18z RAP (and previous runs) have had a good handle on the
current situation and have been fairly consistent with the picture
it paints for this afternoon/evening. The expectation is that
stronger low level flow will kick in over the next couple of
hours, which will help advect the surface/low level warm front
northward from its current position on up into southern Wisconsin.
By 24.00z tonight, the warm front is expected to align from near
La Crosse east toward the Dells and then dropping southeast toward
northeast IL. Deep layer 0-6km shear is already decent and in
place due to some 35-45kt winds in place at 500mb. Low level wind
shear is expected to increase through the evening hours as the low
level jet strengthens out of the southwest. 0-1km wind shear is in
a bit of lull over southern WI at the moment, but 0-3km is okay at
25-30kts out of the west-northwest. Again, that is forecast to
increase as the storms arrive into southern Wisconsin this evening
which will lead to a better environment for mesovort production if
the QLCS is at it's peak intensity.

What could lead to this possibly not happening? Well, there's some
high level anvil blowoff from the current convection in MN/IA that
has lead to temperatures being a bit 'cooler' in that area.
However, with the LLJ cranking up and feeding into the storms, it
doesn't look like that will affect things much. Other than that,
there's not much to say this won't happen. If anything, it's just
a matter of where it goes. The past few runs of the HRRR have come
in line with our thinking here that the complex will start off
going east but then will follow the better instability to its
southwest and dig southeast through southeast WI toward the
evening. Some of the other CAMS/NAM-nest have hinted at more of a
direct east propagation as a result of it pushing the warm
front way further north.

Once the complex gets a bit organized, it is expected to
accelerate across southern WI. The main thing we'll be watching
for with mesovort development is if the line can keep up with its
outflow. Also, the HRRR has been showing a 'tag line' of weaker
convection leading into the line which could highlight the warm
front and where there would be a higher potential for mesovort
development.

Otherwise, beyond the main show there does look to be a period of
more unorganzied convection occurring across southern WI due to
the low level jet remaining strong and out of the southwest
overnight. This could lead to some heavy rainfall and localized
flash flooding with PWs up around 2". This show should come to an
end tomorrow morning as the cold front pushes in.

Sunday through Sunday night:

Cold front will be shifting off to the southeast. Some lingering
showers or storms may still be in the area at the outset before
trending out of SE WI but the bulk should have shifted out of the
area. Otherwise cool and dry advection will get underway ahead of
high pressure working in from the west.

Halbach

&&

.LONG TERM...
(Issued 254 PM CDT Sat Jul 23 2022)

Monday through Tuesday:

Quiet weather pattern will continue this period with low level
thermal trough dominating for Monday. We will start to see a warm
air advection regime take hold later Monday night with low level
warm axis becoming established for Tuesday.

Tuesday night through Wednesday:

The next weather maker arrives Tuesday night as a mid level wave
combined with a surface boundary generate the potential for more
showers/thunderstorms. The best chance will be in the west late
with the chances expanding across the remainder of the area on
Wednesday.

Thursday through Saturday:

A generally quiet period is expected once again with high pressure
gradually working into the area.

Halbach

&&

.AVIATION...
(Issued 254 PM CDT Sat Jul 23 2022)

Main concern is with thunderstorm potential late this afternoon
into this evening and overnight. Thunderstorms are expected to be
severe as they roll through with winds possibly going over 70mph.
As these storms come through, visibility will drop to IFR which
could linger into the overnight hours. Conditions should improve
into tomorrow morning as the system and cold front clear by.

Halbach

&&

.MARINE...
(Issued 254 PM CDT Sat Jul 23 2022)

Main concern is with the potential for a squall line with intense
winds rolling across the lake this evening. The southern to
central half of the lake is the most likely area to see these
potentially high winds. Otherwise, winds are expected to swing
around to the northwest behind the cold front that passes tonight.

Halbach

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ062-WIZ067-WIZ068 until 8 PM Saturday.

LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 23, 2:01 PM CST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
301 PM CDT Sat Jul 23 2022

WIZ046-047-051-052-056>060-062>072-242015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
301 PM CDT Sat Jul 23 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A Heat Advisory is in effect for Iowa, Lafayette and Green
Counties until 8 PM this evening. Heat index values around 100
are expected in this area, with middle to upper 90s elsewhere.

A line of severe storms is expected to move east southeast through
southern Wisconsin later this afternoon and tonight, with
damaging winds of 70 to 80 MPH possible. In addition, brief,
weak tornadoes, large hail and locally heavy rainfall are
possible. The main threat is expected to be between 4pm and 10pm
tonight. More storms are expected to develop overnight in southern
Wisconsin after the main line goes through which could have heavy
rain and localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There are chances for thunderstorms Tuesday night into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed later this afternoon and
tonight.

LMZ643>646-242015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
301 PM CDT Sat Jul 23 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A line of severe storms is expected to move east southeast
through the nearshore waters tonight, with damaging winds of 50
knots or greater possible. In addition, embedded waterspouts and
large hail are possible. Stay weather aware during this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There are chances for thunderstorms Tuesday night into Wednesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-242015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
301 PM CDT Sat Jul 23 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A line of severe storms is expected to move east southeast
through the open waters tonight, with damaging winds of 50 knots
or greater possible. In addition, embedded waterspouts and large
hail are possible. Stay weather aware during this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There are chances for thunderstorms Tuesday night into Wednesday.

www.weather.gov/mkx

The radar

The Green Bay radar (KGRB), 125 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

49 thunderstorm wind, 16 hail, 2 flood, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Marquette

When
July 23, 3:31 PM CST to 3:34 PM CST
Where
Marquette County, 5.55 mi N of Westfield
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
43.960, -89.490

Scattered trees down.

Thunderstorm Wind, Marquette

When
July 23, 3:50 PM CST to 4:15 PM CST
Where
Marquette County, 0.19 mi S of Oxford to 5.56 mi E of Montello
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
43.777, -89.571

Scattered trees down across the county.

Thunderstorm Wind, Sauk

When
July 23, 4:10 PM CST to 4:45 PM CST
Where
Sauk County, 0.69 mi N of Reedsburg to 3.53 mi N of Merrimac
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
43.540, -90.000

Scattered tree damage across the northern portion of the county.

Thunderstorm Wind, Green Lake

When
July 23, 4:21 PM CST to 4:23 PM CST
Where
Green Lake County, 2.59 mi WNW of Green Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
43.840, -89.000

Branches down throughout the campground.

Thunderstorm Wind, Columbia

When
July 23, 4:30 PM CST
Where
Columbia County, 1.22 mi NW of Pardeeville
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Public
Coordinates
43.540, -89.300

Multiple tree limbs down on the roof of a home.

Thunderstorm Wind, Fond du Lac

When
July 23, 4:30 PM CST
Where
Fond du Lac County, 1.47 mi NNW of Ripon
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
43.850, -88.840

Tree down in the road.

Thunderstorm Wind, Columbia

When
July 23, 4:33 PM CST
Where
Columbia County, 1.22 mi NW of Pardeeville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.540, -89.300

Law enforcement estimates wind gusts of 60-65 mph.

Thunderstorm Wind, Columbia

When
July 23, 4:43 PM CST
Where
Columbia County, 0.5 mi W of Wyocena
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.500, -89.310

Scattered tree limbs down.

Thunderstorm Wind, Dodge

When
July 23, 4:59 PM CST
Where
Dodge County, 0.69 mi N of Randolph
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
43.540, -89.000

Thunderstorm Wind, Dodge

When
July 23, 5:07 PM CST to 5:12 PM CST
Where
Dodge County, 0.85 mi SW of Beaver Dam
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
43.460, -88.840

Several branches and a street light down.

Thunderstorm Wind, Fond du Lac

When
July 23, 5:10 PM CST to 5:15 PM CST
Where
Fond du Lac County, 0.85 mi SW of Taycheedah
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.790, -88.410

Several small branches down.

Thunderstorm Wind, Dodge

When
July 23, 5:22 PM CST to 5:23 PM CST
Where
Dodge County, 1.38 mi S of Oak Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.330, -88.750

Several 3 inch diameter branches down.

Thunderstorm Wind, Dodge

When
July 23, 5:27 PM CST
Where
Dodge County, 2.61 mi ENE of Clyman Jct
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.340, -88.670

A small number of trees uprooted or snapped.

Thunderstorm Wind, Fond du Lac

When
July 23, 5:28 PM CST
Where
Fond du Lac County, 0.5 mi W of Campbellsport
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.600, -88.290

Several 3 inch diameter branches down.

Thunderstorm Wind, Dodge

When
July 23, 5:30 PM CST to 5:37 PM CST
Where
Dodge County, 3.32 mi WSW of Neosho
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.300, -88.580

Several 3 inch diameter branches down.

Thunderstorm Wind, Washington

When
July 23, 5:38 PM CST to 5:39 PM CST
Where
Washington County, 0.85 mi SE of West Bend
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
43.410, -88.170

A large tree was uprooted and landed on a house. Some roof and porch damage.

Hail, Dane

When
July 23, 5:43 PM CST
Where
Dane County, 0.86 mi SE of Token Creek
Measured
0.75 in hail
Reported by
Public
Coordinates
43.190, -89.270

Thunderstorm Wind, Ozaukee

When
July 23, 5:53 PM CST
Where
Ozaukee County, 0.69 mi S of Knellsville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
43.410, -87.870

Trees down on power lines with loss of power.

Thunderstorm Wind, Sheboygan

When
July 23, 5:56 PM CST
Where
Sheboygan County, 0.44 mi SSW of (Sbm)sheboygan Co Ar
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
43.764, -87.854

Thunderstorm Wind, Ozaukee

When
July 23, 5:59 PM CST
Where
Ozaukee County, 2.01 mi W of Cedarburg
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.280, -88.020

Straight-line winds estimated at 60 mph.

Thunderstorm Wind, Sheboygan

When
July 23, 6:01 PM CST
Where
Sheboygan County, 1.65 mi ESE of Kohler
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.720, -87.750

Several tree limbs down.

Hail, Dane

When
July 23, 6:06 PM CST
Where
Dane County, 1.22 mi SW of Monona
Measured
1 in hail
Reported by
Public
Coordinates
43.060, -89.340

Hail, Dane

When
July 23, 6:09 PM CST
Where
Dane County, 1.52 mi W of Door Creek
Measured
0.75 in hail
Reported by
Public
Coordinates
43.030, -89.250

Hail, Dane

When
July 23, 6:13 PM CST
Where
Dane County, 0.86 mi SW of Mc Farland
Measured
0.75 in hail
Reported by
Public
Coordinates
43.010, -89.290

Thunderstorm Wind, Dane

When
July 23, 6:19 PM CST
Where
Dane County, 2.14 mi WNW of Albion
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.890, -89.110

Branches down.

Hail, Dane

When
July 23, 6:43 PM CST
Where
Dane County, 0.51 mi E of Albion
Measured
2.5 in hail
Reported by
Public
Coordinates
42.880, -89.060

Hail, Dane

When
July 23, 6:45 PM CST
Where
Dane County, Albion
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
42.880, -89.070

Hail, Rock

When
July 23, 6:47 PM CST
Where
Rock County, 1.23 mi NW of Mallwood
Measured
1.25 in hail
Reported by
Public
Coordinates
42.840, -89.040

Hail, Dane

When
July 23, 6:48 PM CST
Where
Dane County, 1.52 mi E of Albion
Measured
2 in hail
Reported by
Public
Coordinates
42.880, -89.040

Hail, Rock

When
July 23, 6:51 PM CST
Where
Rock County, 1.23 mi NE of Mallwood
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
42.840, -89.000

Hail, Rock

When
July 23, 6:55 PM CST
Where
Rock County, Mallwood
Measured
1.25 in hail
Reported by
Public
Coordinates
42.830, -89.020

Hail, Rock

When
July 23, 7:00 PM CST
Where
Rock County, 1.01 mi W of Charlie Bluff
Measured
1 in hail
Reported by
Public
Coordinates
42.830, -88.990

Hail, Rock

When
July 23, 7:00 PM CST
Where
Rock County, 0.86 mi NW of Mallwood
Measured
2 in hail
Reported by
Public
Coordinates
42.840, -89.030

Hail, Walworth

When
July 23, 7:48 PM CST
Where
Walworth County, 0.51 mi E of Elkhorn
Measured
1 in hail
Reported by
Public
Coordinates
42.670, -88.540

Hail, Walworth

When
July 23, 7:53 PM CST
Where
Walworth County, 1.02 mi E of Elkhorn
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.670, -88.530

Thunderstorm Wind, Green Lake

When
July 23, 8:36 PM CST to 8:41 PM CST
Where
Green Lake County, 2.13 mi NNW of Manchester
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.710, -89.040

Trained spotter estimates 60 mph winds and pea size hail.

Hail, Sheboygan

When
July 23, 8:54 PM CST
Where
Sheboygan County, 0.5 mi W of Haven
Measured
0.75 in hail
Reported by
Public
Coordinates
43.850, -87.760

Thunderstorm Wind, Dodge

When
July 23, 8:55 PM CST to 9:58 PM CST
Where
Dodge County, 4.14 mi NW of Fox Lake to 3.98 mi SE of Herman Center
Measured
56 kt (64 mph) estimated gust
Property damage
$35,000
Reported by
Law Enforcement
Coordinates
43.608, -88.964

A path of sporadic tree damage across the north half of Dodge County including in Horicon. Some large trees down. A small number of tree limbs down on houses and vehicles.

Thunderstorm Wind, Dodge

When
July 23, 9:16 PM CST
Where
Dodge County, 0.85 mi SW of Beaver Dam
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
43.460, -88.840

Several large tree limbs down.

Flood, Dodge

When
July 23, 9:20 PM CST to 10:20 PM CST
Where
Dodge County, 2.11 mi SSE of Waupun to 0.84 mi S of Waupun
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
43.601, -88.718

Street flooding in the Waupun area from a second round of thunderstorms with heavy rainfall rates.

Flood, Dodge

When
July 23, 9:27 PM CST to 10:27 PM CST
Where
Dodge County, 0.79 mi SSW of Beaver Dam Arpt to 2.05 mi WSW of Beaver Dam
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
43.441, -88.859

Some street flooding, yard flooding, and basement flooding in Beaver Dam from a second round of thunderstorms with heavy rainfall rates.

Thunderstorm Wind, Washington

When
July 23, 9:52 PM CST to 9:57 PM CST
Where
Washington County, 0.85 mi NW of Slinger
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.340, -88.290

A 35 foot spruce tree snapped off at about 12 feet above ground.

Thunderstorm Wind, Washington

When
July 23, 9:55 PM CST to 9:58 PM CST
Where
Washington County, 0.5 mi W of Slinger
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
43.330, -88.290

Six to eight inch diameter tree branch down.

Hail, Milwaukee

When
July 23, 10:45 PM CST
Where
Milwaukee County, 0.5 mi W of Milwaukee Timmerman Airport
Measured
0.75 in hail
Reported by
Public
Coordinates
43.110, -88.040

Thunderstorm Wind, Milwaukee

When
July 23, 10:58 PM CST
Where
Milwaukee County, Brown Deer
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
43.170, -87.970

A large tree limb down.

Flash Flood, Milwaukee

When
July 23, 11:01 PM CST to July 24, 1:00 AM CST
Where
Milwaukee County, 1.81 mi NW of Brown Deer to 1.15 mi SW of Brown Deer
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
43.190, -87.993

Flash flooding of streets including a flooded Green Bay Road after a quick 2-2.5 inches of rainfall.

Thunderstorm Wind, Dane

When
July 23, 11:37 PM CST
Where
Dane County, 1.22 mi NE of Black Earth
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
43.140, -89.730

A large tree limb snapped off.

Thunderstorm Wind, Dane

When
July 24, 12:01 AM CST
Where
Dane County, 1.22 mi SW of Downtown Madison
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
43.060, -89.440

Tree snapped off at base.

Thunderstorm Wind, Iowa

When
July 24, 12:02 AM CST to 12:07 AM CST
Where
Iowa County, 0.51 mi E of Rewey to 0.94 mi S of Mifflan
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
42.850, -90.390

Trees and power lines down in the Rewey and Linden areas. Some uprooted trees. Some structural damage to farm outbuildings.

Thunderstorm Wind, Iowa

When
July 24, 12:22 AM CST to 12:27 AM CST
Where
Iowa County, 0.86 mi NE of Ridgeway
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Storm Chaser
Coordinates
43.010, -89.970

Many trees down.

Thunderstorm Wind, Lafayette

When
July 24, 12:25 AM CST to 12:28 AM CST
Where
Lafayette County, Argyle
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
42.700, -89.870

Several large tree branches down.

Thunderstorm Wind, Green

When
July 24, 12:30 AM CST
Where
Green County, 2.81 mi S of Postville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
42.760, -89.760

Several tree limbs down. A tarp was torn from a carport type structure.

Thunderstorm Wind, Sauk

When
July 24, 12:37 AM CST
Where
Sauk County, 0.69 mi N of Black Hawk
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Crop damage
$1,000
Reported by
Public
Coordinates
43.280, -89.930

Trees snapped and corn blown down.

Thunderstorm Wind, Dane

When
July 24, 12:37 AM CST
Where
Dane County, 0.86 mi NW of Mt Horeb
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
43.010, -89.740

Trees down on a house and a power pole. Small branches down.

Thunderstorm Wind, Dane

When
July 24, 12:44 AM CST
Where
Dane County, 1.22 mi SW of Cross Plains
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.110, -89.650

A large tree uprooted.

Thunderstorm Wind, Dane

When
July 24, 12:50 AM CST
Where
Dane County, 1.22 mi NW of Waunakee
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.190, -89.470

Two trees snapped off at the base.

Thunderstorm Wind, Dodge

When
July 24, 12:55 AM CST
Where
Dodge County, 0.69 mi N of Juneau
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
43.410, -88.700

Thunderstorm Wind, Dane

When
July 24, 12:59 AM CST
Where
Dane County, 1.22 mi SW of Shorewood Hills
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.070, -89.490

Large tree and power line down.

Thunderstorm Wind, Sauk

When
July 24, 1:00 AM CST to 1:30 AM CST
Where
Sauk County, 1.16 mi E of Sandusky to 0.86 mi WNW of Badger
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
State Official
Coordinates
43.400, -90.127

Scattered trees and branches down across the county.

Thunderstorm Wind, Dane

When
July 24, 1:00 AM CST to 1:06 AM CST
Where
Dane County, 1.47 mi NNW of Cottage Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.100, -89.210

Scattered tree limbs down.

Thunderstorm Wind, Dane

When
July 24, 1:05 AM CST
Where
Dane County, 2.13 mi WSW of Sun Prairie
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
43.170, -89.240

Winds estimated at 65 mph.

Thunderstorm Wind, Dodge

When
July 24, 1:13 AM CST
Where
Dodge County, 1 mi E of Mayville
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
43.500, -88.530

Many trees down and much of Mayville without power.

Thunderstorm Wind, Rock

When
July 24, 1:15 AM CST
Where
Rock County, 0.69 mi S of Beloit
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
42.510, -89.030

Large tree limbs snapped off a large tree.

Thunderstorm Wind, Rock

When
July 24, 1:21 AM CST
Where
Rock County, 0.86 mi NE of Downtown Janesville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
42.690, -89.010

Several tree branches, some large, and power lines down.

Thunderstorm Wind, Rock

When
July 24, 1:23 AM CST
Where
Rock County, Downtown Janesville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
42.680, -89.020

Top of tree snapped off.

Thunderstorm Wind, Jefferson

When
July 24, 1:28 AM CST
Where
Jefferson County, 0.51 mi E of Ft Atkinson
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
42.930, -88.840

Multiple trees and branches down in Fort Atkinson.

Thunderstorm Wind, Waukesha

When
July 24, 1:44 AM CST
Where
Waukesha County, 2.13 mi SSW of Lac la Belle
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
43.120, -88.530

A large tree uprooted.

Thunderstorm Wind, Walworth

When
July 24, 1:57 AM CST
Where
Walworth County, 1.23 mi NE of Elkhorn
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
42.680, -88.530

Numerous tree branches and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2022Every state in 2022This day in weather historyWarnings in Wisconsin, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042199, 1042242, 1042187, 1042212, 1042258, 1047675, 1042249, 1042251, 1047677, 1047683, 1047685, 1047697, 1047698, 1047684, 1047686, 1047721, 1042263, 1047722, 1047709, 1047708, 1047710, 1042264, 1042265, 1042266, 1042274, 1042268, 1042269, 1042289, 1042272, 1042290, 1042291, 1042292, 1042293, 1042295, 1042297, 1047715, 1047706, 1047689, 1047700, 1048534, and more.